Is anyone taking metoprolol? It's driving me nuts!
I do have anxiety disorder. And of course knowing they gave me this to lower my heart rate makes me nervous.
And with my anxiety disorder I am taking my blood pressure every hour. I know that doesn't help.
But dealing with the metoprolol, it has dropped me to 88/55 at times, today 112/73, then 93/55 then 142/70.
I get hot flashes, shakes, tingling arms, a general feeling of panic when I see my reading is low or I feel the shakes....
Could it be the drug? Does anyone else take this and have these symptoms?
Sounds like typical blood pressure readings to me. Mine gets quite low after taking the beta blocker like your 88/55, gets higher when I'm all riled up. I would do yourself a big favor and either lock the BP machine in your garden shed so it is inconvenient to constantly take your BP readings, vow to take your BP twice a day at about the same time each day. You will simply drive yourself nuts. That being said, if you need to get up at night, simply sit on the edge of the bed a few seconds and get up slowly. The hot flashes, shakes, tingling arms, and a general feeling of panic are textbook panic attack symptoms.
Sorry Flycaster305 but I couldn't disagree more. I'm on Toprol and have had simililar issues including SOB and near syncope and the panic comes after the symptoms not before. The "panic attack" is the most over-relied on explanation in medicine. Far too often we just accept this **** from out health professionals unquestioning and "live with" the side effects. My average blood pressure was 140/90 and on 25mg/day it often in 88/58 and that is TOO low. See if an emergency room Doctor examining a car accident victim who has lost a lot of blood thinks that's a great BP.
My neighbor who is also a MD told me to cut my dosage in half and I did yesterday. We'll see. This forum is peppered with people who have had issues with metoprolol so it's not rare.
MM take charge and don't blindly accept all your doctors advice without question. Tell him your issues challenge him and demand satisfactory answers. If you don't get them from him consider finding someone who will.
If your having problems with a beta blocker medication - Did you ask your Doctor to switch medications, or get off it ? per the problems you have now !! are you in a hmo plan or ppo plan ? I was on a beta blocker over 6years , had adverse side effects as you are having now.
all the same issues ! drove me up a wall 24/7 !! non stop ! I gave up on taking my b.p every few hours - and did it only when I thought the b.p was high , most times it wasnt. with beta blockers, if you have been on them a long time (more than a year) it will take weaning to get off them
its slow , but it will work - I think you should Demand ! that your Doctor
Switch medications asap ! and get you off the beta blocker ,due to the adverse side effects your having.
here are some things that might help you , to calm you down and stop the pannic attacks or slow them .. take Natural Calm powder drink
its at most healthfood stores and vit shops. the stuff really works good.
its 100% natural and you can drink it like tea - hot drink daily over and over ! I found it to help and stop most pannic attacks ..
it also helps the jitters calm down or stop .
please, I dont sell the stuff.. I use it daily.. just want to help if I can..
I did a study on toprol xl and beta blockers.. being on it for over 6.5 years ! living in hell .. its a nasty drug ! and it should be taken off the market totaly forever !!
good luck and try to get your doctor to switch medications off the beta blockers.. first and formost !
I have been taking metoprolol succinate for quite a time. at first I was taking 25 mg then after 5 months it was increased to 50 mg and a few weeks ago i was taking 75 mg. I don't why but this medicine is causing my airways to narrow because I don't have any pulmonary disease my lungs are totally find expect that a few months ago my pulmonologist thought I had COPD for my PFT but thankfully I don't...which make me think that it maybe cause of the Metropolol...I take this medicine because of my heart rate that gets pretty high on fiscal activities well more than it should....
this drug is from HELL - I was FORCED on it by Dr. V. Panchamuki from Prairie Cardio in Carbondale, Il and it messed me up so bad it RUINED 4 1/2 years of my life and almost killed me by saturating me, which I tried to tell him it was doing - he wouldn't listen - drove myself to the hospital with a heart rate of 27 and I had been weaning myself off of it with the help of a friend from England a Chemist (Pharmacist 2 us) had I not been 4 days away from being off of it I would have died - huge lawsuit was won against this drug
Hi I am on 12.5 mg twice a day of metoprolol tartrate and I have been on them for about
2weeks now I want to know will it be hard for me to get off of them cause this med really
Creap Me out can somebody give me a good answer please!!!!!!!!!
I feel like I'm dying when I take this drug! I took it before for a week and started feeling better. My arrithymia started kicking up a few weeks later. So I started on on again 25mg in the morning and one in the evening. Dear Lord! I felt like I was dying and just take me now so that I can to get off of this pharmaceutical circus!
Popped an Ativan and calming down...This all happened after I accidently tripped and landed on pavement, head first! I've been on thyroid meds all of my life, thyroid removed in 2008, gained weight, visited many endocrinologists to no avail. Now I have been told that I'm near heart failure because of all of the thyroid meds made my heart muscles weak! Nice job docs!
The metoprolol, I had noticed from the beginning, made it hard to breath through my nose. I figured that it was just an odd side effect. I am finding that a lot of things I have been going through in the months since starting the meds, are more than likely side effects and not new conditions as I was starting to suspect. I curse the doctor that threw me on metoprolol, for high blood pressure. Without finding out the cause of the high blood pressure in the first place. Which turned out to be hyperthyroidism. Now that I am weaned off, newly so, by yet another doctor, I am terrified of the side effects I am experiencing that I was not warned about. And I am questioning the competence of the PA who told me to take the last 6 halves of metoprolol 25mg every other day and then quit taking them period. I took half of a 25mg daily for 10 days prior and 25mg daily for about a month and a half before that. And I was on 50mg for I think maybe 5 or 6 months before being cut down to the 25mg. At first, the metoprolol seemed fantastic. Little did I know then that I would be taking a med that also would fix my bp..Methimazole for my over active thyroid. Which with any luck, when I see the surgeon, he will remove my big nodule and that will fix my thyroid issues. Because my Dr thinks that the nodule may be a hot nodule. But in the meantime, I took the last half of the 25mg on Sunday and it is now Thursday. And I am NOT having a pleasant day to say the least. The Dr (PA or NP )who told me to take them every other day and then quit, also told me not to refill my script. Unfortunately, even though I was skeptical about it, he had this way about putting you at ease. Kept calling me sweetie. Was all fatherly like and I bought his reasoning hook line and sinker. At the time, he seemed to be completely competent and he made it sound like he removes patients from this type of meds often. I don't know what to do. My regular doctor went M.I.A. about a month or so ago and it's been pure pandemonium. He finally came back, first day back Tuesday and I had an appointment to see him on the 6th, but they called yesterday to reschedule for the 9th because he will be out of the office on the 6th. So I made the girl who scheduled the appointment and who loves my dream as much as most of us patients, promise he would be there for my appointment. If he aint, I am going to be looking for a new Dr/clinic. Because they have messed all of my meds up, seeing different Dr's every visit and none of them seems to know how to put notes in my file, so no one knows what the last dr seen ordered. Sorry, I did not intend for this post to be so long.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.